Ohio, 2006

Damaging Winds in Ohio, June 19, 2006

June 19, 2006 · NWS ILN · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 2:59 PM EST, 41 minutes earlier.

Area forecast discussion, Jun 19, 2:59 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT MON JUN 19 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
THERE WERE NUMEROUS SHOWERS AND THUNDERSTORMS DRIFTING SE ACROSS
CENTRAL AND SOUTHERN INDIANA THIS AFTERNOON ASSOCIATED WITH A S/W IN
ADVANCE OF FRONTAL BNDRY.  TEMPERATURES GENERALLY RANGED FROM THE
LOW TO MID 80S.

LATE THIS AFTERNOON INTO THE EVENING...THE S/W MOVES ACROSS THE
REGION.  THERE IS DECENT INSTABILITY...GENERALLY 1500-2000 J/KG.
SPC HAS PUT THE ENTIRE AREA IN A SEVERE TS WATCH THIS EVENING...THE
WEST UNTIL 8 PM AND THE EAST UNTIL 10 PM. THE ONGOING ACTIVITY TO
THE WEST SHOULD DECREASE IN INTENSITY SOMEWHAT AS IT APPROACHES THE
FCST AREA...BUT ANY STORM THAT DOES FORM LATE THIS AFTERNOON INTO
THE EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.

FOR TUESDAY INTO TUESDAY NIGHT...HIGH PRESSURE AND H5 RIDGING BUILDS
AS PCPN STAYS JUST WEST AND SOUTH OF THE FCST AREA.  HIGH TEMPS WILL
BE IN THE LOWER TO MID 80S.  LOWS WILL BE IN THE LOWER TO MID 60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
EXTENDED MODEL GUIDANCE CONTINUES TO SUPPORT A RATHER ACTIVE PERIOD
ACRS OH VLY.  UPR FLO WILL BE ZONAL TO BEGIN ON WED WITH SVRL MID
LVL DISTURBANCES MOVING QUICKLY EAST ACRS REGION.  AT THE
SURFACE...FRNTL BNDRY WILL BE LOCATED ACRS THE REGION THROUGHOUT THE
SECOND HALF OF THE WEEK.  STILL UNCERTAIN AS TO WHERE EXACTLY THE
BNDRY WILL BE LOCATED IN THE REGION FROM DAY TO DAY...BUT ONE THING
THAT CAN BE SAID IS THAT THE BNDRY WILL MOVE LITTLE AS IT LAYS OUT
PARALLEL TO THE MID/UPR LVL FLO AND STRONG UPR RIDGE HOLDS ACRS SE
CONUS.  THE COMBINATION OF MID LVL S/WVS PASSING THRU OH VLY/LWR GRT
LKS...A FRNTL BNDRY AT THE SFC AND AMPLE INSTABILITY WILL CONTRIBUTE
TO AN EXTENDED CHANCE FOR TSTMS FROM MID WEEK AND INTO THE UPCOMING
WEEKEND.  ATTEMPTING TO TIME EXACTLY WHEN BEST CHANCES FOR PCPN WILL
BE IS STILL DIFFICULT AT THIS POINT AS MODELS CONTINUE TO STRUGGLE
ON LOCATION AND STRENGTH OF INDIVIDUAL FEATURES.  HAVE CONTINUED
PREV FCST TREND OF MAINTAINING A 30-40 POPS FROM WED AFTN AND INTO
THE WEEKEND.

APPEARS THAT MID/UPR LVL FLO WILL TRANSITION FROM A ZONAL PATTERN TO
A MORE AMPLIFIED PATTERN BY THE END OF THE WEEKEND AS STRONG UPR
RIDGE SETS UP ACRS WESTERN CONUS WITH A DVLPG UPR TROF EAST OF THE
MISSISSIPPI RIVER.  00Z ECMWF AND 06/12Z GFS ALL PICKED UP ON THIS
TREND AND WERE CONSEQUENTLY FOLLOWED FOR THIS FCST PACKAGE. THIS
CHANGE IN PATTERN SHOULD HELP TO PUSH FRNTL BNDRY SOUTHWARD BY LATE
WEEKEND AND ALLOW FOR A DRIER...SLIGHTLY COOLER AIRMASS TO SPREAD
INTO REGION FROM THE NORTH. EVEN THOUGH 12Z GFS NOW INDCG FRNTL
BNDRY MAY CLEAR REGION SAT NIGHT AND ERLY SUN...HAVE CHOSEN TO LEAVE
POPS IN THRU SUN AS ECMWF INDCG SFC HI PRES AND UPR TROF WILL BE A
LITTLE SLOWER TO BUILD SE INTO FCST AREA.  AS STATED ABV...DRIER AND
LESS HUMID WX WITH SEASONAL TEMPS THEN EXPECTED TO BEGIN THE NEW
WEEK.  TEMPS ARE TRICKY WITH BNDRY IN AREA AND SVRL OPPORTUNITIES AT
TSTMS.  KEPT AFTN HIGHS IN M/U80S THRU FRI...WITH A SLOW DROP TO
AROUND 80 DEG FOR HIGHS BY MON.  LOWS IN M/U60S FOR LATE WEEK WILL
SLIDE BACK TO AROUND 60 DEG ONCE FRNTL BNDRY DROPS SOUTH OF REGION.

RYAN

&&

.AVIATION /18Z-18Z/...
PRIMARY SHORT TERM CONCERN IS FOR STORMS THAT HAVE DEVELOPED IN
WESTERN AND CENTRAL INDIANA. THEY HAVE BEEN MOVING EAST SOUTHEAST
ALTHOUGH SEVERAL MODELS SUGGEST THAT ENVIRONMENT WILL BE LESS
FAVORABLE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND CENTRAL
OHIO. SO AT THIS POINT NOT A LOT OF CONFIDENCE ON A THUNDERSTORM
OCCURRING AT ANY OF THE TERMINALS. OPTED TO JUST USE CB DESIGNATOR
AND CONTINUE TO MONITOR AND AMEND AS NECESSARY. OTHERWISE DIURNAL
CUMULUS SHOULD DIMINISH DURING THE EVENING. LIGHT WINDS AND RESIDUAL
LOW LEVEL MOISTURE WILL RESULT IN VISIBILITY RESTRICTIONS IN MIST
OVERNIGHT. THIS WILL END SHORTLY AFTER DAYBREAK ON TUESDAY WITH SOME
CUMULUS DEVELOPING LATE IN THE TAF PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 19, 4:00 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT MON JUN 19 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION
TODAY. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO
SUPPORT LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY FOR LATER THIS AFTERNOON AND
EARLY EVENING.

In the hours before

Local storm report, Jun 19, 3:07 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             OLDENBURG                39.34N  85.20W
06/19/2006  1.00 INCH        FRANKLIN            IN   LAW ENFORCEMENT
Local storm report, Jun 19, 3:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             3 S BROOKVILLE           39.38N  85.01W
06/19/2006  0.88 INCH        FRANKLIN            IN   LAW ENFORCEMENT
Special weather statement, Jun 19, 3:10 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT MON JUN 19 2006

INZ074-KYZ091>093-OHZ077-192115-
DEARBORN IN-BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-
410 PM EDT MON JUN 19 2006

...A STRONG THUNDERSTORM WILL AFFECT THE CINCINNATI METRO AREA
INCLUDING HAMILTON...NORTHERN KENTON...NORTHERN CAMPBELL...NORTHERN
BOONE AND NORTHEASTERN DEARBORN COUNTIES THROUGH 515 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WEST HARRISON...MOVING SOUTHEAST AT
25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HARRISON...GREENDALE...LAWRENCEBURG...CLEVES...NORTH BEND...
ADDYSTON...DENT...LUDLOW...AND MACK NORTH.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Local storm report, Jun 19, 3:13 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     ST. LEON                 39.29N  84.97W
06/19/2006                   DEARBORN            IN   LAW ENFORCEMENT

            TREES DOWN
Local storm report, Jun 19, 3:14 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

357 PM      TSTM WND GST     BRIGHT                   39.20N  84.86W
06/19/2006  69 MPH           DEARBORN            IN   TRAINED SPOTTER

            MEASURED WIND GUST
Local storm report, Jun 19, 3:15 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT MON JUN 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             BRIGHT                   39.20N  84.86W
06/19/2006  0.75 INCH        DEARBORN            IN   NWS EMPLOYEE

The radar

The Cincinnati radar (KILN), 59 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
June 19, 3:40 PM EST to 3:43 PM EST
Where
Hamilton County, Lockland
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.217, -84.450

Trees were knocked down.

Thunderstorm Wind, Butler

When
June 19, 3:54 PM EST to 3:58 PM EST
Where
Butler County, Middletown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -84.400

A few large tree limbs were knocked down.

Thunderstorm Wind, Warren

When
June 19, 4:05 PM EST to 4:15 PM EST
Where
Warren County, Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.433, -84.200

Two trees were downed, including one across the Lebanon Bike Trail. A power pole was also blown over near Butlerville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514376, 5514433, 5514377.